Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Intermediate normalizing extensions


Authors: A. G. Heinicke and J. C. Robson
Journal: Trans. Amer. Math. Soc. 282 (1984), 645-667
MSC: Primary 16A56; Secondary 16A26, 16A34, 16A55, 16A66
DOI: https://doi.org/10.1090/S0002-9947-1984-0732112-2
MathSciNet review: 732112
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Relationships between the prime ideals of a ring $ R$ and of a normalizing extension $ S$ have been studied by several authors recently. In this work, most of these known results are extended to give relationships between the prime ideals of $ R$ and of $ T$ where $ T$ is a ring with $ R \subset T \subset S$, and $ S$ is a normalizing extension of $ R$: such rings $ T$ are called intermediate normalizing extensions of $ R$.

One result ("Cutting Down") asserts that for any prime ideal $ J$ of $ T$, $ J \cap R$ is the intersection of a finite set of prime ideals $ {P_i}$ of $ R$, uniquely defined by $ J$, whose corresponding factor rings $ R/{P_i}$ are mutually isomorphic. The minimal members of the family of $ {P_i}$'s are the primes of $ R$ minimal over $ J \cap R$, and an "incomparability" theorem is proved which shows that no two comparable primes of $ T$ can have their intersections with $ R$ share a common minimal prime. Other results include versions of the "lying over" and "going up" theorems, proofs that chain conditions such as right Goldie or right Noetherian pass between $ T/J$ and each of the rings $ R/{P_i}$, and a demonstration that the "additivity principle" holds.


References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur, Rings of quotients and Morita contexts, J. Algebra 17 (1971), 273-298. MR 0414604 (54:2704)
  • [2] J. Bit-David and J. C. Robson, Normalizing extensions. I, Ring Theory 1980 (F. Van Ostaeyen, ed.), Lecture Notes in Math., vol. 825, Springer-Verlag, Berlin and New York, 1980. MR 590779 (82b:16022a)
  • [3] J. Bit-David, Normalizing extensions. II, Ring Theory 1980 (F. Van Ostaeyen, ed.), Lecture Notes in Math., vol. 825, Springer-Verlag, Berlin and New York, 1980. MR 590780 (82b:16022b)
  • [4] E. Formanek and A. V. Jategaonkar, Subrings of Noetherian rings, Proc. Amer. Math. Soc. 46 (1974), 181-186. MR 0414625 (54:2725)
  • [5] A. G. Heinicke and J. C. Robson, Normalizing extensions: prime ideals and incomparability, J. Algebra 72 (1981), 237-268. MR 634625 (83f:16004)
  • [6] -, Normalizing extensions: nilpotency, J. Algebra 76 (1982), 459-470. MR 661865 (83i:16030)
  • [7] -, Normalizing extensions: prime ideals and incomparability. II, J. Algebra (to appear). MR 765776 (86c:16001)
  • [8] S. Jabbour, Intermediate normalizing extensions, Comm. Algebra (to appear). MR 702725 (84m:16020)
  • [9] -, Chain conditions in intermediate normalizing extensions, Comm. Algebra (to appear). MR 714200 (84k:16018)
  • [10] C . Lanski, Goldie conditions in finite normalizing extensions, Proc. Amer. Math. Soc. 79 (1980), 515-519. MR 572292 (81h:16026)
  • [11] M. Lorenz, Finite normalizing extensions of rings, Math. Z. 176 (1981), 447-484. MR 611636 (82k:16043)
  • [12] W. K. Nicholson and J. F. Watters, Normal classes of rings and tensor products, Comm. Algebra 9 (1981), 299-311. MR 603351 (82h:16002)
  • [13] D. S. Passman, Prime ideals in normalizing extensions, J. Algebra 73 (1981), 556-572. MR 640049 (83e:16005)
  • [14] R. Resco, Radicals of finite normalizing extensions, Comm. Algebra 7 (1981), 713-725. MR 609219 (82f:16005)
  • [15] J. C. Robson, Prime ideals in intermediate extensions, Proc. London Math. Soc. (3) 44 (1982), 372-384. MR 647438 (83g:16049)
  • [16] P. N. Stewart, Properties of intermediate extensions, Comm. Algebra (to appear). MR 702724 (84m:16021)
  • [17] P. N. Stewart and J. F. Watters, Properties of normalizing extensions and fixed rings, Comm. Algebra (to appear). MR 738535 (85i:16041a)
  • [18] R. B. Warfield, Jr., Prime ideals in ring extensions, J. London Math. Soc (2) (to appear). MR 724714 (85e:16006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A56, 16A26, 16A34, 16A55, 16A66

Retrieve articles in all journals with MSC: 16A56, 16A26, 16A34, 16A55, 16A66


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0732112-2
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society